Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 489, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2012, 4:43 PM CDT for Adams County, Franklin County, Mississippi. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 10, 2012, 5:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Adams County, MS, Franklin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:10 PM CDT | TSTM WND DMG | 1 Ese Stanton, MS | TREES DOWNED NEAR NATCHEZ STATE PARK...ONE ALONG WICKCLIFF ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS54 KJAN 102143
SVRJAN
MSC001-037-102215-
/O.NEW.KJAN.SV.W.0489.120810T2143Z-120810T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT FRI AUG 10 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ADAMS COUNTY IN SOUTHWEST MISSISSIPPI...
WESTERN FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CRANFIELD MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GARDEN CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3135 9121 3137 9122 3136 9126 3162 9138
3164 9124 3163 9116 3161 9115 3161 9110
3149 9111 3144 9091 3134 9116
TIME...MOT...LOC 2143Z 319DEG 8KT 3157 9119
$$
BKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:01 PM CDT, 42 minutes earlier.
Area forecast discussion, Aug 10, 4:01 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 401 PM CDT FRI AUG 10 2012 .SHORT TERM...TODAY THROUGH MONDAY MORNING SHOWERS AND THUNDERSTORM DEVELOPMENT IS ONGOING WITH INCREASING COVERAGE EXPECTED THROUGH THIS AFTERNOON AND EARLY EVENING. LATEST VIS SAT REVEALING MANY LINEAR CUMULUS CONGESTUS BANDS ACROSS NORTH AND CENTRAL MS EXTENDING SW INTO SE AR/NE LA AS A SLOWLY MOVING COOL FRONT IS POSITIONED ALONG A RUSTON, LA TO CLARKSDALE TO CORINTH, MS LINE. LATEST SFC OBS AND VIS SAT ALSO INDICATE SFC LOW PRESENT ACROSS N MS ALONG WITH NWP DEPICTING 25-35 KT EFFECTIVE BULK SHEAR. THIS LOW-LEVEL CONVERGENCE COUPLED WITH MUCAPE VALUES ~3000 J/KG AND UPPER-LVL FLOW WILL SUPPORT SOME STRONG TO SEVERE STORMS THIS AFTERNOON AND EARLY EVENING. MAIN RISKS CONTINUE TO BE DAMAGING WINDS OF 60 MPH, QUARTER SIZED HAIL, FREQUENT LIGHTNING, AND HEAVY RAINFALL. WITH DECENT UPPER-LVL FLOW, SOME LINEAR ORGANIZATION COULD OCCUR WITH THESE STORMS AND ENHANCE THE STRONG WIND RISK THROUGH EARLY EVENING FOR AREAS SOUTH AND EAST OF THE NATCHEZ TRACE. STORM ACTIVITY WILL PUSH SE AND DIMINISH IN STRENGTH THROUGH MID TO LATE EVENING WITH SOME STORMS POSSIBLY LINGERING ACROSS SW AREAS TOWARDS MIDNIGHT AS S/WV ENERGY LAGS ACROSS LA/TX. THE WEEKEND FORECAST HAS COME A BIT MORE INTO FOCUS BUT SOME QUESTIONS REMAIN. THE BIGGEST QUESTION IS: HOW FAR/FAST WILL THE COOL FRONT PUSH SOUTHWARD? THE GFS HAS BEEN THE MOST BULLISH, YET PERSISTENT ON BRINGING THE FRONT ALL THE WAY THROUGH THE ARKLAMISS BY MID-DAY DAY SATURDAY. THE NAM AND NEW EC CONTINUE TO HOLD THE FRONT UP ACROSS THE I-20 CORRIDOR THROUGH THE WEEKEND. THE SREF PROBS FOR THE 65F ISODROSOTHERM LOCATION IS SPLIT INTO NORTHERN AND SOUTHERN CAMPS. HAVE LEANED TOWARD THE MEAN ENSEMBLE APPROACH THIS PACKAGE. STATING THAT...SOME ISOLATED GENERAL THUNDERSTORMS APPEAR POSSIBLE ACROSS SRN AREAS SATURDAY AND SUNDAY WITH CENTRAL AND NORTHERN AREAS REMAINING DRY, COOLER, WITH MORE COMFORTABLE HUMIDITY VALUES. BY LATE SUNDAY INTO MONDAY MORNING...ANOTHER DEEP S/WV IS PROGGED TO DROP OUT OF THE UPPER MS VLY...ALLOWING FOR MOISTURE TO RETURN BACK INTO THE REGION. GREATER COVERAGE OF SHOWERS AND STORMS LOOK TO BE ON TAP FOR MONDAY AFTN. FOR FORECAST ELEMENTS THIS PERIOD...DROPPED HIGHS 1-2F THIS AFTERNOON DUE TO THE CLOUD COVER AND GENERALLY FOLLOWED MAV GUIDANCE WITH 1-2F DROPS TO SATURDAY'S HIGHS. LOWS WERE MASSAGED TOWARDS ENSEMBLE MEAN WITH A SLIGHT GFS WEIGHT. SHOULD BE QUITE COMFORTABLE REGARDLESS, AS LOWS DROP AT LEAST THE MID 60S ON SUNDAY MRNG. /ALLEN/ && .AVIATION...VFR CLOUD LAYERS 3-6K FEET WILL DOMINATE THE AREA THROUGH 02Z AHEAD OF A WEAKENING FRONTAL ZONE PUSHING THROUGH THE HIGHWAY 82 CORRIDOR. LIGHT SWLY SURFACE FLOW OF 6-11KTS WILL SLOWLY BECOME WNW...THEN NWLY LESS THAN 8KTS TONIGHT AND NLY 6-10KTS SATURDAY MORNING. ISOLATED/LOCALLY SCATTERED TSRA AHEAD OF THE FRONTAL ZONE SHOULD INCREASE THROUGH EARLY EVENING ACROSS THE NATCHEZ TRACE PARKWAY CORRIDOR BEFORE DRYING OFF ABOUT 01-03Z. THE OVERALL VFR CONDITIONS MAY BE INTERRUPTED LATE TONIGHT IN PATCHY FOG 08-13Z BUT RESUME BY 14Z SATURDAY FOLLOWED BY ONLY A SCATTERING OF CLOUD LAYERS ABOVE 5K FEET 17-23Z. /40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 88 64 93 / 18 4 0 4 MERIDIAN 68 88 61 91 / 25 9 0 4 VICKSBURG 64 88 63 91 / 16 3 0 4 HATTIESBURG 72 91 66 95 / 38 19 5 6 NATCHEZ 68 88 64 91 / 34 9 0 5 GREENVILLE 64 88 63 92 / 6 2 0 4 GREENWOOD 63 87 61 92 / 7 2 0 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/40
Hazardous weather outlook, Aug 10, 2:10 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI AUG 10 2012 LAZ015-016-023>026-MSZ027>033-036>039-042>066-072>074-111915- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES- ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SATURDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING WITH DAMAGING WINDS TO 60 MPH...FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL. THE ACTIVITY SHOULD DIMINISH BY AROUND 8 PM AS A SLOWING COLD FRONT PUSHES IN FROM THE NORTH AND DRIER AIR INFILTRATES THE REGION. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH THURSDAY. ARZ074-075-LAZ007>009-MSZ018-019-025-026-034-035-040-041-111915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 210 PM CDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS... THE DELTA OF MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 40
In the hours before
Local storm report, Aug 10, 4:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 4 S CROWVILLE 32.18N 91.60W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
A ROOF WAS BLOWN OFF A TRAILER AT 1839 HIGHWAY 578.
&&
DCOXLocal storm report, Aug 10, 4:06 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM LIGHTNING MANTEE 33.73N 89.06W
08/09/2012 WEBSTER MS EMERGENCY MNGR
A HOME WAS STRUCK...RESULTING FIRE BURNED THE HOME DOWN.
0630 AM TSTM WND GST 2 SSE MANTEE 33.70N 89.05W
08/09/2012 E50.00 MPH WEBSTER MS EMERGENCY MNGR
A COUPLE TREES DOWN ALONG THE TRACE.
0930 AM FLASH FLOOD WALTHALL 33.61N 89.28W
08/09/2012 WEBSTER MS EMERGENCY MNGR
SEVERAL RDS WERE FLOODED IN THE COUNTY
1000 AM FLASH FLOOD SHERWOOD 33.49N 89.13W
08/09/2012 CHOCTAW MS EMERGENCY MNGR
WATER WAS REPORTED ACROSS ROADS MAINLY IN NORTHEAST
CHOCTAW COUNTY NEAR MATHISTON
1015 AM FLASH FLOOD GRENADA 33.78N 89.81W
08/09/2012 GRENADA MS EMERGENCY MNGR
REPORTS OF MINOR STREET FLOODING ON FAIRGROUND ROAD AND
WEST MONROE STREET.
0200 PM TSTM WND DMG 5 S RICHLAND 32.16N 90.18W
08/09/2012 RANKIN MS EMERGENCY MNGR
4 TO 5 TREES DOWNED BLOCKING ROADWAYS AROUND RANKIN
COUNTY...INCLUDING IN THE BRANDON AND CLEARY AREAS.
0320 PM TSTM WND DMG 4 S HATTIESBURG 31.25N 89.30W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED AT ELKS LAKE RD AND HOMESTEAD NEAR THE DIXIE
COMMUNITY. ROOF WAS DAMAGED AT A MULTI-PURPOSE BUILDING.
0320 PM TSTM WND DMG PRENTISS 31.60N 89.87W
08/09/2012 JEFFERSON DAVIS MS EMERGENCY MNGR
TREES DOWNED ON LEAF AVENUE IN PRENTISS...HIGHWAY 42 W
BETWEEN NEW HEBRON AND PRENTISS...AND HILL ROAD WEST OF
PRENTISS
0330 PM TSTM WND DMG 3 SE HATTIESBURG 31.29N 89.26W
08/09/2012 FORREST MS EMERGENCY MNGR
TREES DOWNED ALONG JAMES STREET. PEA SIZED HAIL WAS ALSO
REPORTED.
0330 PM TSTM WND GST 5 SE HATTIESBURG 31.27N 89.25W
08/09/2012 M64.00 MPH FORREST MS ASOS
OBSERVED AT HATTIESBURG MUNICIPAL AIRPORT
0345 PM TSTM WND DMG 3 WNW SANFORD 31.50N 89.47W
08/09/2012 COVINGTON MS EMERGENCY MNGR
TREE DOWNED AT THE INTERSECTION OF US HIGHWAY 49 AND MS
HIGHWAY 598.
0350 PM TSTM WND DMG 5 WNW MOSELLE 31.52N 89.35W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG MONROE ROAD AND RAINEY ROAD
0350 PM TSTM WND DMG 2 NW ELLISVILLE 31.63N 89.23W
08/09/2012 JONES MS EMERGENCY MNGR
TREES DOWNED ALONG GRAVES ROAD...BLOCKING THE ROAD
0355 PM LIGHTNING LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED TRANSFORMER FIRES ON 17TH AVENUE...1ST
STREET...LINDSEY AVENUE AND E 15TH STREET.
0400 PM LIGHTNING ELLISVILLE 31.60N 89.21W
08/09/2012 JONES MS EMERGENCY MNGR
LIGHTNING CAUSED A TRANSFORMER FIRE AT JONES COUNTY
JUNIOR COLLEGE. THE FIRE CAUSED SOME DAMAGE TO AN
ADJACENT BUILDING.
0415 PM FLASH FLOOD LAUREL 31.69N 89.14W
08/09/2012 JONES MS EMERGENCY MNGR
MULTIPLE STREETS FLOODED...INCLUDING AT THE TERESA STREET
UNDERPASS.
0425 PM TSTM WND DMG 5 SW WEST HATTIESBURG 31.27N 89.44W
08/09/2012 LAMAR MS LAW ENFORCEMENT
AT LEAST FOUR TREES WERE DOWNED ACROSS LAMAR COUNTY
0442 PM LIGHTNING 2 S COLUMBIA 31.23N 89.83W
08/09/2012 MARION MS LAW ENFORCEMENT
LIGHTNING STRUCK A POWER POLE CAUSING A FEW POWER OUTAGES
0710 PM HAIL KILBOURNE 33.00N 91.31W
08/09/2012 E0.88 INCH WEST CARROLL LA BROADCAST MEDIA
0730 PM TSTM WND GST MER ROUGE 32.78N 91.79W
08/09/2012 E50.00 MPH MOREHOUSE LA LAW ENFORCEMENT
A TREE WAS DOWNED ACROSS A ROAD
0750 PM TSTM WND DMG PIONEER 32.74N 91.44W
08/09/2012 WEST CARROLL LA UTILITY COMPANY
POWER LINES DOWN.
0825 PM HAIL 5 NW RAYVILLE 32.52N 91.83W
08/09/2012 E1.25 INCH RICHLAND LA BROADCAST MEDIA
HALF DOLLAR SIZE HAIL NORTH OF START...BEGINNING TO COVER
THE GROUND
0830 PM HAIL 4 NW RAYVILLE 32.51N 91.81W
08/09/2012 E1.00 INCH RICHLAND LA PUBLIC
REPORTS OF QUARTER SIZE HAIL NORTH OF RAYVILLE. CAUSED
SOME MINOR ROOF DAMAGE TO A HOME.
0830 PM TSTM WND GST 4 NW RAYVILLE 32.51N 91.81W
08/09/2012 E60.00 MPH RICHLAND LA PUBLIC
REPORTS OF LARGE LIMBS DOWN.
0835 PM TSTM WND DMG 5 SSW WAVERLY 32.38N 91.44W
08/09/2012 MADISON LA TRAINED SPOTTER
NUMEROUS TREES AND POWERLINES DOWN WITH SEVERAL METAL
CARPORTS BLOWN AROUND ALONG ROUTE 577 BETWEEN BAYOU MACON
LOUNGE AND WAVERLY
0840 PM HAIL 6 ENE CROWVILLE 32.27N 91.50W
08/09/2012 E1.75 INCH MADISON LA TRAINED SPOTTER
HAILSTONES UP TO GOLFBALL SIZE FELL MIXED WITH SMALLER
SIZES FOR A FEW MINUTES AT THE BAYOU MACON LOUNGE
0850 PM TSTM WND DMG 4 S CROWVILLE 32.18N 91.60W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
A ROOF WAS BLOWN OFF A TRAILER AT 1839 HIGHWAY 578.
0855 PM TSTM WND DMG 10 E WINNSBORO 32.15N 91.56W
08/09/2012 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE TREES DOWN ACROSS FRANKLIN PARISH
0900 PM TSTM WND DMG ALTO 32.36N 91.86W
08/09/2012 RICHLAND LA TRAINED SPOTTER
TREES AND A POWER LINE DOWN ACROSS LA HIGHWAY 15
0900 PM TSTM WND DMG 5 ENE WINNSBORO 32.19N 91.65W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
TREE FELL DOWN ON HOUSE ON 302 JIM ALBERT ROAD.
0900 PM TSTM WND GST BASKIN 32.26N 91.75W
08/09/2012 E70.00 MPH FRANKLIN LA LAW ENFORCEMENT
0910 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/09/2012 FRANKLIN LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER POLES DOWNED AROUND FRANKLIN
PARISH. TREES FELL ON THREE HOUSES.
0910 PM TSTM WND DMG WINNSBORO 32.16N 91.72W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
WIDESPREAD TREES...POWER LINES...AND POWER POLES DOWNED
ALL ACROSS FRANKLIN PARISH
0915 PM TSTM WND DMG 4 SW CROWVILLE 32.21N 91.64W
08/09/2012 FRANKLIN LA PUBLIC
IN THE AREA NEAR AND JUST SOUTH OF CROWVILLE...TREES
UPROOTED...A ROOF WAS BLOWN OFF A TRAILER...LARGE TREE
LIMBS FELL THROUGH HOUSES...AND SOME WINDOWS WERE BLOWN
OUT. DAMAGE WAS REPORTED ALONG LA HIGHWAY 17...WARD III
SCHOOL ROAD...AND MOSSY OAK LANE. REPORT RELAYED VIA
TWITTER.
0915 PM TSTM WND DMG 3 NW SICILY ISLAND 31.88N 91.70W
08/09/2012 CATAHOULA LA EMERGENCY MNGR
SEVERAL TREES FELL ONTO ROADWAYS AND ONE TRAILER WAS
DAMAGED BY A TREE. POWER OUTAGES WERE ALSO REPORTED.
0920 PM TSTM WND DMG 3 SE NEWLIGHT 32.08N 91.39W
08/09/2012 TENSAS LA LAW ENFORCEMENT
POWER LINES AND LARGE TREE LIMBS DOWN IN NORTHERN TENSAS
PARISH
0920 PM TSTM WND DMG 2 WSW NEWLIGHT 32.09N 91.46W
08/09/2012 TENSAS LA BROADCAST MEDIA
MULTIPLE DOWNED TREES BLOCKING LA HIGHWAY 4
0920 PM TSTM WND DMG 1 WNW SNYDER 33.30N 91.63W
08/09/2012 ASHLEY AR BROADCAST MEDIA
SEVERAL TREES DOWNED ALONG US HIGHWAY 82 BETWEEN HAMBURG
AND MONTROSE...BLOCKING THE ROADWAY.
0925 PM HAIL MANGHAM 32.31N 91.77W
08/09/2012 E1.25 INCH RICHLAND LA PUBLIC
0925 PM TSTM WND DMG 1 ENE WINNSBORO 32.16N 91.70W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
COUPLE OF SIGNS BLOWN DOWN AT CITGO GAS STATION ON
HIGHWAY 4 WEST.
0925 PM LIGHTNING 2 NE WINNSBORO 32.18N 91.70W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE AT 156 PONDEROSA ROAD.
0930 PM TSTM WND DMG 5 NW PARKDALE 33.17N 91.61W
08/09/2012 ASHLEY AR LAW ENFORCEMENT
TREES DOWN ACROSS EASTERN ASHLEY COUNTY...SOME BLOCKING
ROADS
0930 PM HAIL 7 E HAMBURG 33.23N 91.68W
08/09/2012 E1.25 INCH ASHLEY AR BROADCAST MEDIA
0953 PM TSTM WND DMG 4 N MANGHAM 32.37N 91.77W
08/09/2012 RICHLAND LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWN BETWEEN RAYVILLE AND
MANGHAM
1000 PM TSTM WND DMG 5 WSW SICILY ISLAND 31.81N 91.74W
08/09/2012 CATAHOULA LA LAW ENFORCEMENT
MULTIPLE TREES AND POWER LINES DOWNED ACROSS NORTHERN
CATAHOULA PARISH
1045 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
08/09/2012 CATAHOULA LA LAW ENFORCEMENT
POWER LINES DOWNED IN JONESVILLE
1045 PM TSTM WND DMG WILDSVILLE 31.62N 91.78W
08/09/2012 CONCORDIA LA LAW ENFORCEMENT
POWER LINES DOWNED IN WILDSVILLE
1050 PM TSTM WND DMG 2 N OAK RIDGE 32.65N 91.77W
08/09/2012 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 133
1100 PM FLASH FLOOD 3 ESE MANGHAM 32.29N 91.73W
08/09/2012 FRANKLIN LA EMERGENCY MNGR
REPORTS OF WATER COVERING ROAD ACROSS HIGHWAY 857.
&&
DCOXSpecial weather statement, Aug 10, 4:08 PM CDT, 35 minutes before
MSZ059-061-062-102140-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
408 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CDT FRI AUG 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES SOUTHWEST OF BLUE HILL TO 3 MILES
SOUTH OF HAMBURG AT 408 PM CDT...MOVING EAST AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN FRANKLIN...EASTERN JEFFERSON AND NORTHWESTERN LINCOLN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3147 9116 3156 9116 3185 9092 3183 9085
3180 9084 3179 9085 3179 9074 3170 9074
3169 9058 3140 9081
TIME...MOT...LOC 2108Z 284DEG 15KT 3174 9088 3154 9105
BKLocal storm report, Aug 10, 4:19 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
419 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM TSTM WND DMG 3 SSE NEWELLTON 32.03N 91.22W
08/09/2012 TENSAS LA EMERGENCY MNGR
TREES AND POWERLINES DOWN ON WEST BANK OF LAKE SAINT
JOSEPH FROM 1.5 MILES SOUTH OF NEWELLTON TO 3 MILES SOUTH
OF NEWELLTON. RADAR ANALYSIS AND DAMAGE SUGGESTS
LOCALIZED MICROBURST.
&&
BRYANTSpecial weather statement, Aug 10, 4:24 PM CDT, 19 minutes before
MSZ047-048-102155-
WARREN MS-HINDS MS-
424 PM CDT FRI AUG 10 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT FRI AUG 10 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTHWEST OF YOUNGTON TO 7 MILES
NORTHWEST OF VICKSBURG AT 424 PM CDT...MOVING SOUTHEAST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
PEOPLE IN NORTH CENTRAL HINDS AND NORTHERN WARREN COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3240 9099 3242 9097 3245 9097 3243 9096
3245 9094 3244 9086 3249 9086 3255 9063
3246 9045 3229 9087 3231 9091 3238 9088
3234 9091 3236 9100
TIME...MOT...LOC 2124Z 299DEG 16KT 3248 9063 3238 9095
BKLocal storm report, Aug 10, 4:27 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 3 SSE NEWELLTON 32.03N 91.22W
08/09/2012 TENSAS LA EMERGENCY MNGR
TREES AND POWERLINES DOWN ON WEST BANK OF LAKE SAINT
JOSEPH FROM 1.5 MILES SOUTH OF NEWELLTON TO 3 MILES SOUTH
OF NEWELLTON. RADAR ANALYSIS AND DAMAGE SUGGESTS
LOCALIZED MICROBURST.
&&
BRYANTThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:00 PM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Aug 9, 7:29 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Aug 9, 8:01 PM CDT | Special Weather Statement | JAN | Issaquena | 29 min |
| Aug 9, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 23 min |
| Aug 9, 8:54 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Aug 10, 3:23 AM CDT | Special Weather Statement | JAN | Warren | 47 min |
| Aug 10, 7:54 AM CDT | Special Weather Statement | JAN | Lincoln | 46 min |
| Aug 10, 10:15 AM CDT | Special Weather Statement | JAN | Adams | 45 min |
| Aug 10, 2:19 PM CDT | Special Weather Statement | JAN | Clay | 46 min |
| Aug 10, 2:38 PM CDT | Special Weather Statement | JAN | Grenada | 42 min |
| Aug 10, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 43 min |
| Aug 10, 3:33 PM CDT | Special Weather Statement | JAN | Clay | 32 min |
| Aug 10, 4:08 PM CDT | Special Weather Statement | JAN | Franklin | 32 min |
| Aug 10, 4:20 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 55 min |
| Aug 10, 4:24 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Aug 10, 4:45 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Aug 10, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 56 min |
| Aug 10, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 65 min |
| Aug 10, 5:13 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 32 min |
| Aug 10, 5:30 PM CDT | Flash Flood Warning | JAN | Adams, Franklin | 2 hr |
| Aug 10, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 63 min |
| Aug 10, 5:46 PM CDT | Special Weather Statement | JAN | Claiborne | 29 min |
| Aug 10, 5:55 PM CDT | Special Weather Statement | JAN | Scott | 30 min |
| Aug 10, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 45 min |
| Aug 10, 6:04 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 56 min |
| Aug 10, 6:10 PM CDT | Special Weather Statement | JAN | Covington | 30 min |
| Aug 10, 6:22 PM CDT | Flash Flood Warning | JAN | Adams, Jefferson | 79 min |
| Aug 10, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 37 min |
| Aug 10, 6:41 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Aug 10, 6:57 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.